MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR1120
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/15/2026.B3: unknown; captured as awareness date.D4 batch #: z7018t.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing to the energy systems, an alert screen was displayed.A probable cause for the device to stop activating and the energy system to display an alert screen is blade damage.The device was disassembled to verify the internal components and no anomalies were found.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or ""relaxed pressure on blade"" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch z7018t, and no non-conformances were identified.
 
Event or Problem Description
It was reported that, during an unknown procedure, an unknown error occurred, so the device was no longer continued to use.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
HARMONIC
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25190599
Report Number3005075853-2026-03709
Device Sequence Number16087793
Product Code LFL
UDI-Device Identifier10705036026174
UDI-Public(01)10705036026174(17)300331(10)Z7018T
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200841  
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR1120
Device Lot NumberZ7018T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown